×

\(n\)-semimetrics. (English) Zbl 0988.54029

Summary: We introduce \(n\)-semimetrics as a common extension of \(n\)-metrics and certain recent applied notions like the 3-way distance. The \(n\)-semimetrics are totally symmetric maps from \(E^{n+1}\) into \(\mathbb{R}_+\) satisfying the simplex inequality, a direct extension of the common triangle inequality. Among the examples, we study in detail certain \(n\)-semimetrics on \(\{0,1\}^m\). We give a few constructions and extend the 2-way distances.

MSC:

54E25 Semimetric spaces
51K99 Distance geometry
52A99 General convexity
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] L. A. Bassalygo, Applied Algebra, Algebraic Algorithms and Error-Correcting Codes, Proceedings of the 11th International Symposium, Paris, July, 1995, Cohen, G.Giusti, M. T. 1995, Springer, 1, 3
[2] Blumenthal, L.M., Theory and applications of distance geometry, (1953), Claredon Press Oxford · Zbl 0208.24801
[3] Cho, Y.J.; Park, S.C.; Khan, M.S., Coincidence theorems in 2-metric spaces, SEA bull, math., 20, 127-133, (1996) · Zbl 0851.54040
[4] J. Diatta, 1996, 177
[5] Dillahunty, J., On ternary operations and semigroups, J. undergraduate math., 9, 7-10, (1997)
[6] Froda, A., Espaces p -métriques et leur topologie, C. rendus de l’acad. sci. Paris, 247, 849-852, (1958) · Zbl 0082.16208
[7] Gähler, S., 2-metric spaces and their topological structure (in German), Math nachr., 26, 115-148, (1963)
[8] S. Gähler, m
[9] Good, A.C.; Kuntz, I.D., Investigating the extension of pairwise distance pharmacore measures to triplet-based descriptors, J. comput. aided molecular design, 9, 373-379, (1995)
[10] Joly, S.; Le Calvé, G., Three-way distances, J. classification, 12, 191-205, (1995) · Zbl 0836.62046
[11] Menger, K., Untersuchungen über allgemeine metrik, Math. ann., 100, 75-165, (1928) · JFM 54.0622.02
[12] Popescu, D.; Tomescu, I., Bonferroni inequalities and negative cycles in large complete signed graphs, Europ. J. combinatorics, 17, 479-484, (1996) · Zbl 0861.05036
[13] Riordan, J., Combinatorial identities, (1968), J. Wiley & Sons New York · Zbl 0194.00502
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.